Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 26, 2021, 8:26 PM CDT for Door County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 26, 2021, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Marquette radar (KMQT), 137 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
650
WWUS83 KGRB 270126
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
826 PM CDT Mon Jul 26 2021
WIZ022-270215-
Door WI-
826 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOOR COUNTY UNTIL 915 PM
CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Newport State Park, or 23 miles south of Escanaba,
moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Washington Island and Rock Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4533 8681 4526 8689 4534 8704 4534 8701
4541 8698 4541 8695 4542 8694 4540 8693
4541 8691 4541 8688 4540 8684 4541 8683
4543 8683 4543 8682 4541 8680
TIME...MOT...LOC 0124Z 299DEG 26KT 4542 8696
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 8:13 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 26, 8:13 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 813 PM CDT Mon Jul 26 2021 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jul 26 2021 Very warm and humid with a few rounds of thunderstorms through mid-week, then turning cooler and drier for the rest of the work week and into next weekend. A strong band of westerlies across the northern CONUS and southern Canada will gradually but substantially amplify during the period. A longwave ridge position will be in the west, with a trough in the east. By the weekend, a full-latitude ridge will extend along the U.S. and Canadian Rockies, with a deep trough over eastern Canada and the northeast quarter of the CONUS. The pattern favors very warm temperatures and humid conditions for a couple more days, with a significant trend toward cooler and drier conditions thereafter. The precipitation forecast will be subject to the typical uncertainty related to convective precipitation during the summer. But the best guess is for AOA amounts. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jul 26 2021 The latest RAP analysis and satellite/radar imagery show low pressure over western South Dakota and an associated warm front stretching east into southern Minnesota. Further north, a secondary warm front is draped from North Dakota to the U.P.-Wisconsin border early this afternoon. Most thunderstorm activity has occurred across South Dakota and southwest Minnesota so far today. However, dewpoints have been climbing across northern Wisconsin and northern Minnesota where mixed layer instability ranges from 600 j/kg over northeast WI to over 1000 j/kg north of Brainard. Some inhibition remains, however, upwards of 50 j/kg that has limited cu formation over parts of northern WI. Starting to see pockets of agitated cu from Wood/Portage to Forest where isolated showers and storms have formed. Because dewpoints are remaining elevated (not mixing out at some sites), not out of the question that a few storms could develop mid to late afternoon north and west of the Fox Valley. Convergence isn't particularly impressive near the U.P. border, but instability and shear will likely be sufficient to develop strong storms if they initiate. Otherwise, eyes will be watching trends over northern Minnesota late this afternoon for convective initiation. Tonight...Clusters of severe thunderstorms remain expected to develop over northern Minnesota early this evening. The latest model guidance indicates a slower arrival time (10pm-12am) as they move along the warm front (instability gradient) into north- central WI. Relatively high uncertainty in the details could cause the arrival time to shift a couple hours either direction. Most unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts will likely be able to sustain a damaging wind and large hail threat as storms enter north- central WI. However, instability should rapidly diminish overnight which should result in a transition to mainly a damaging wind and heavy rain threat as storms move southeast. It's not clear if storms will have enough instability to work with to propagate into central WI and the Fox Valley overnight. Fortunately, forward propagation should be sufficient to negate a high end heavy rainfall threat, but rainfall rates should be sufficient for at least a low end threat. Lows ranging from the lower to upper 60s. Tuesday...Many of the forecast details depend upon how thunderstorms evolve tonight, where the front and any outflow boundaries stall out. But generally, guidance points toward the front stalling from central to northeast WI. The airmass will remain quite unstable ahead of the front (1000-2000 j/kg of cape), but convergence (and forcing in general) doesn't look as robust as tonight. Models are generally dry for tomorrow afternoon, but given the uncertainty and forecast instability, didn't stray far from the previous forecast. Highs ranging from near 80 over northern WI to the upper 80s by Wautoma and Wisconsin Rapids. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jul 26 2021 The overall forecast scenario has held consistent for the past couple days, and did so again today. Low-end PoPs are warranted for Tuesday evening due to the presence of a weak boundary in the area. A lack of large scale forcing suggests any activity will be isolated. But it could still be strong given the warm/humid conditions and deep layer shear. The most significant round of convection is likely to occur Wednesday afternoon into Wednesday night when mid-level shortwave crosses the area along with a seasonably strong cold front. SPC outlooked the southwest half of the forecast area with a slight risk for severe weather on the early morning day 3 outlook. An upgrade may be necessary depending once smaller scale details of the situation become more apparent. PWATs rising to AOA 2 inches also support a risk of torrential rainfall and possibly flooding. The very humid air mass across the area will raise the risk of heat-related issues, especially across central into east-central Wisconsin Wednesday afternoon/evening. Much quieter weather is anticipated for the remainder of the period. Scattered showers and storms will be possible Saturday as another cold front drops in from the north. && .AVIATION...for 06Z TAF Issuance Issued at 813 PM CDT Mon Jul 26 2021 VFR flying conditions will persist through much of this evening as high pressure slowly drifts to the east. A thunderstorm complex developing over northwest Wisconsin is expected shift into northern Wisconsin later this evening and into the overnight hours. Gusty winds and torrential rainfall are possible with these storms. The strongest storms will likely impact the RHI TAF site mid to late evening, then impact the AUW/CWA TAF sites around or shortly after midnight. Cigs may drop down into the IFR category with any of these storms. Farther south, the storms may weaken before reaching the GRB/ATW/OSH/MTW TAF sites late tonight; however, a wind shift will likely occur along with brief gusty winds. A brief period of LLWS may also develop ahead of the convection tonight. Improving conditions can be expected at each TAF site Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kurimski
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Mon Jul 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A round of thunderstorms is likely tonight. Some of the storms north and west of the Fox Valley could be severe and produce damaging winds and large hail. There is a marginal to slight risk of severe thunderstorms. Torrential rainfall and flooding are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon into Tuesday evening. A more substantial round of storms is likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. Torrential rainfall is also possible, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could exceed 90 across central and east-central Wisconsin Wednesday afternoon. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-271945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible at times. Some of the storms could become strong to severe produce gusty winds, heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will continue to be possible at times through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. MPC/Skowronski
In the hours before
Local storm report, Jul 26, 5:25 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM MARINE TSTM WIND 8 SE OCONTO 44.80N 87.76W
07/26/2021 M54.00 MPH LMZ522 WI BUOY
47 KNOTS AT THE SOUTHERN BUOY.
&&
CORRECTED WIND SPEED
KURIMSKILocal storm report, Jul 26, 5:51 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 3 SW HARMONY 45.06N 87.85W
07/26/2021 MARINETTE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN
AND BLOCKING THE ROAD ALONG HIGHWAY B.
DELAYED REPORT.
&&
KKLocal storm report, Jul 26, 6:33 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 3 ENE RANKIN 44.61N 87.45W
07/26/2021 KEWAUNEE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TWO TREES DOWN AND
BLOCKING A ROAD IN ALGOMA. DELAYED REPORT.
&&
KKLocal storm report, Jul 26, 6:35 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 WSW PESHTIGO 45.03N 87.84W
07/26/2021 MARINETTE WI TRAINED SPOTTER
TRAINED SPOTTER REPORTED ROOF OFF OF A SILO.
TIME ESTIMATED FROM RADAR. DELAYED REPORT.
&&
KKLocal storm report, Jul 26, 7:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL PLOVER 44.45N 89.53W
07/26/2021 E0.75 INCH PORTAGE WI CO-OP OBSERVER
PENNY SIZE HAIL AND 40 MPH WIND GUSTS.
0330 PM HAIL 1 E CRIVITZ 45.23N 88.00W
07/26/2021 M0.70 INCH MARINETTE WI PUBLIC
REPORT FROM MPING: DIME SIZED HAIL.
0403 PM TSTM WND DMG 5 WSW PESHTIGO 45.03N 87.84W
07/26/2021 MARINETTE WI TRAINED SPOTTER
TRAINED SPOTTER REPORTED ROOF OFF OF A SILO.
TIME ESTIMATED FROM RADAR. DELAYED REPORT.
0407 PM TSTM WND DMG 3 SW HARMONY 45.06N 87.85W
07/26/2021 MARINETTE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN
AND BLOCKING THE ROAD ALONG HIGHWAY B.
DELAYED REPORT.
0415 PM HAIL PORTERFIELD 45.15N 87.80W
07/26/2021 M0.88 INCH MARINETTE WI PUBLIC
ON BORDERLINE ROAD IN PORTERFIELD. REPORT
VIA SOCIAL MEDIA.
0454 PM HAIL LUXEMBURG 44.54N 87.69W
07/26/2021 M0.50 INCH KEWAUNEE WI TRAINED SPOTTER
OCCASIONAL QUARTER INCH TO HALF INCH HAIL AT
NORTHBROOK GOLF.
0511 PM TSTM WND DMG 3 ENE RANKIN 44.61N 87.45W
07/26/2021 KEWAUNEE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TWO TREES DOWN AND
BLOCKING A ROAD IN ALGOMA. DELAYED REPORT.
0414 PM HAIL HOWARD 44.56N 88.06W
07/26/2021 M0.50 INCH BROWN WI NWS EMPLOYEE
NEAR THE HOWARD AREA. A FEW HAIL STONES JUST
SMALLER THAN DIME SIZED HAIL. THE MAJORITY
WERE PEA SIZED OR SLIGHTLY LARGER.
0415 PM HAIL WNW GREEN BAY 44.51N 88.00W
07/26/2021 M0.50 INCH BROWN WI NWS EMPLOYEE
HALF INCH HAIL NEAR HOWARD AND GREEN BAY.
0500 PM MARINE TSTM WIND 8 SE OCONTO 44.80N 87.76W
07/26/2021 M54 MPH LMZ522 WI BUOY
47 KNOTS AT THE SOUTHERN BUOY 45014.
&&
KURIMSKISpecial weather statement, Jul 26, 8:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
826 PM CDT Mon Jul 26 2021
WIZ022-270215-
Door WI-
826 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOOR COUNTY UNTIL 915 PM
CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Newport State Park, or 23 miles south of Escanaba,
moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Washington Island and Rock Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4533 8681 4526 8689 4534 8704 4534 8701
4541 8698 4541 8695 4542 8694 4540 8693
4541 8691 4541 8688 4540 8684 4541 8683
4543 8683 4543 8682 4541 8680
TIME...MOT...LOC 0124Z 299DEG 26KT 4542 8696
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:33 PM CDT | Special Marine Warning | GRB | 36 min | |
| Jul 26, 9:43 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 50 min |
| Jul 26, 10:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 53 min |
| Jul 26, 10:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 54 min |
| Jul 26, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida | 49 min |
| Jul 26, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 57 min |
| Jul 26, 11:39 PM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jul 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca | 62 min |
| Jul 27, 12:16 AM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 27, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Shawano | 66 min |
| Jul 27, 12:37 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 27, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 54 min |
| Jul 27, 12:52 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 38 min |
| Jul 27, 12:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jul 27, 1:18 AM CDT | Special Weather Statement | GRB | Oneida | 42 min |
| Jul 27, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jul 27, 1:42 AM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jul 27, 1:53 AM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Jul 27, 2:30 AM CDT | Special Weather Statement | GRB | Langlade | 45 min |
| Jul 27, 2:41 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 49 min |
| Jul 27, 3:20 AM CDT | Special Weather Statement | GRB | Brown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more | 40 min |
| Jul 27, 3:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 69 min |
| Jul 27, 6:16 AM CDT | Special Weather Statement | GRB | Portage, Wood | 44 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Jul 27, 7:27 AM CDT | Special Weather Statement | GRB | Waushara | 63 min |
| Jul 27, 8:33 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Portage, Waushara, Winnebago, Wood | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.